Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2010, 2:51 AM CDT for Yellow Medicine County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2010, 2:51 AM CDT (07:51 UTC)
- Expired
- Jul 7, 2010, 3:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 148 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WWUS83 KMPX 070751
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 AM CDT WED JUL 7 2010
MNZ054-056-064-065-073-070830-
CHIPPEWA-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
251 AM CDT WED JUL 7 2010
...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE...
WESTERN REDWOOD...WESTERN RENVILLE AND YELLOW MEDICINE COUNTIES
THROUGH 330 AM CDT...
AT 247 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF BOYD TO
GHENT TO TYLER. THESE STORMS WERE MOVING EAST AT 20 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BOYD.
SPRING CREEK.
CLARKFIELD.
HAZEL RUN.
WOOD LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4498 9544 4464 9538 4431 9559 4431 9560
4462 9561 4462 9600 4485 9603
TIME...MOT...LOC 0749Z 251DEG 17KT 4479 9589 4453 9585
4409 9618
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:22 AM CDT, 29 minutes earlier.
Area forecast discussion, Jul 7, 2:22 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 AM CDT WED JUL 7 2010 .DISCUSSION... MAIN FORECAST CONCERNS DEAL WITH THE FIRST 24 HRS AS A FRONTAL BOUNDARY...SHORT WAVE AND TROPICAL MOISTURE COMBINE TO CREATE AN AREA OF SHRA/TSRA ACROSS THE UPPER MIDWEST. INITIALLY...VERY DRY MID LEVELS ACROSS THE SE FA WILL LIMIT ANY TYPE OF CONVECTION THRU NOON WITH THE MAIN AREA OF SHRA/TSRA ACROSS THE NW 1/3 OF FA DUE TO HIGH MOISTURE CONTENT AND SHRT WV ENERGY MOVING ACROSS THIS AREA. CURRENT POPS/WX HAVE DEPICTED THIS SCENARIO WITH MOST AREAS DRY UNTIL LATER THIS AFTN/EVENING AS THE COMBINATION OF DEEPER TROPICAL MOISTURE ACROSS THE MIDWEST MOVES NORTHWARD INTO AN AREA OF WEAK CONVERGENCE ACROSS THE EASTERN FA. LATEST SREF INDICATED A WEAK 85H LOW DEVELOPING ACROSS IA THIS MORNING...AND MOVING NORTHEAST INTO WEST CENTRAL WISCONSIN EARLY THIS EVENING. THIS WILL LEAD TO THE BEST POTENTIAL OF RAINFALL ACROSS THE SE 2/3 OF FA...WITH ONLY ISOLATED IN THE NW. AS PER LATEST SPC DAY 1 GUIDANCE AND MODEL INTERPRETATION...HIGHER INSTABILITY WILL BE ON THE WEAK SIDE OF THE LIMITED WIND SHEAR PARAMETERS. THEREFORE...SVR WX IS NOT LIKELY WITH THE MAIN THREAT OF ANY RELATED HAZARDOUS BEING HEAVY RAINFALL...GUSTY WNDS AND SMALL HAIL. THESE PARAMETER MAY MODIFY A BIT THIS AFTN...SO PLEASE SEE LATEST SPC GUIDANCE FOR MORE INFORMATION. AFT THIS EVENING...MOST OF THE DEEPER MOISTURE/ENERGY WILL BE EAST OF THE FA WITH LINGERING SHRA POSSIBLE IN WEST CENTRAL WISCONSIN BEFORE 12Z THU. THE MEAN UPPER LEVEL FLOW WILL BECOME MORE NORTHWEST BY THU...WITH A MUCH DRIER CANADIAN AIR MASS FOR THE NEXT SEVERAL DAYS. NOT UNTIL LATER THIS WEEKEND...ESPECIALLY SUNDAY...WITH THERE BE AN INCREASING CHC OF RAINFALL ACROSS THE UPPER MIDWEST. NEXT WEEK LOOKS TO BE UNSETTLED ONCE AGAIN WITH A SERIES OF WEAK WAVES MOVING ACROSS THE UPPER MIDWEST. ..JLT.. && .AVIATION.../06Z TAF ISSUANCE SHWRS AND TSTMS CONT TO SPRD NE OUT OF SODAK INTO WC MN IN AREA OF STG 850 MB THETA E ADVTN. THIS AREA EXPANDS NE INTO CNTL MN IN THE OVRNITE BFR WKNG. SHWRS AND CHC TSTMS WL REACH AXN NR TAF ISSUANCE TIME WITH SHWRS PSBLY REACHING AS FAR S AS STC. INCRSG HIGH CLDS SHUD KEEP FOG FM LWRG MORE THAN ARND 2SM AT EAU ARND 09-12Z. NEW NAM POPS PRETTY AGGRESSIVE ON PCPN CHCS FOR WED PM AND EVE. FVBL MOISTURE TRANSPORT WL INCRS PWATS TO ARND 1.7 INCHES ACRS SE MN AND WC WI WED AFTN. WK SFC FNT FM NW IA TO NR MSP WL PROVIDE A BNDRY FOR CONVECTION WITH APRCH OF UPR TROF. PUT TEMPO SHWR OR TSTMS AT ALL SITES BUT AXN WED AFTN. KMSP...CONVECTION MVG NE OUT OF SODAK WL RMN N OF MSP. HOWEVER SHWRS AND SM TSTMS PSBL AFT ABT 20Z WITH INCRSG INSTAB VCNTY SFC TROF IN AREA. MVNT OF UPR TROF OUT OF W DKTS TO E MN 06Z WL PROVIDE SUFFICIENT FORCING TO MAINTAIN POPS TIL ARND 06Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/BAP
Hazardous weather outlook, Jul 6, 11:14 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1114 AM CDT TUE JUL 6 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 070930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1114 AM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON ACROSS WEST CENTRAL MINNESOTA. THUNDERSTORM CHANCES WILL CONTINUE TONIGHT ACROSS WEST CENTRAL MINNESOTA WHILE SLOWLY SPREADING INTO CENTRAL AND SOUTHWEST MINNESOTA. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE MINNESOTA RIVER...DOWNSTREAM FROM NEW ULM THROUGH SAVAGE REMAINS NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA. THE THREAT OF SEVERE THUNDERSTORMS IS LOW AT THIS TIME. HOWEVER...HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. MORE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND MONDAY. THE MINNESOTA RIVER WILL REMAIN NEAR OR ABOVE FLOOD STAGE FROM NEAR NEW ULM...DOWNSTREAM TO SAVAGE THROUGH MIDWEEK. SEE THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RAH
In the hours before
Special weather statement, Jul 7, 2:03 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
203 AM CDT WED JUL 7 2010
MNZ054-064-070745-
LAC QUI PARLE-YELLOW MEDICINE-
203 AM CDT WED JUL 7 2010
...THUNDERSTORMS MOVING INTO LAC QUI PARLE AND YELLOW
MEDICINE COUNTIES THROUGH 245 AM CDT...
AT 158 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS OVER EASTERN SOUTH DAKOTA...MOVING
MOVING EAST AT 40 MPH. OTHER THUNDERSTORMS HAD ALSO DEVELOPED
NEAR CANBY.
WINDS NEAR 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THE
STRONGER STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BURR.
CANBY.
ST LEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4477 9645 4483 9588 4462 9573 4462 9645
4463 9646 4476 9647
TIME...MOT...LOC 0701Z 260DEG 34KT 4464 9676 4438 9659
4403 9668Special weather statement, Jul 7, 2:51 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 AM CDT WED JUL 7 2010
MNZ054-056-064-065-073-070830-
CHIPPEWA-LAC QUI PARLE-REDWOOD-RENVILLE-YELLOW MEDICINE-
251 AM CDT WED JUL 7 2010
...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE...
WESTERN REDWOOD...WESTERN RENVILLE AND YELLOW MEDICINE COUNTIES
THROUGH 330 AM CDT...
AT 247 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF BOYD TO
GHENT TO TYLER. THESE STORMS WERE MOVING EAST AT 20 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BOYD.
SPRING CREEK.
CLARKFIELD.
HAZEL RUN.
WOOD LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4498 9544 4464 9538 4431 9559 4431 9560
4462 9561 4462 9600 4485 9603
TIME...MOT...LOC 0749Z 251DEG 17KT 4479 9589 4453 9585
4409 9618The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:03 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 42 min |
| Jul 7, 2:53 PM CDT | Flash Flood Warning | MPX | Faribault, Martin | 3 hr |
| Jul 7, 4:59 PM CDT | Areal Flood Advisory | MPX | Hennepin | 60 min |
| Jul 7, 5:20 PM CDT | Special Weather Statement | MPX | Anoka, Dakota, Ramsey, Washington | 85 min |
| Jul 7, 4:44 PM CDT | Special Weather Statement | MPX | Polk | 46 min |
| Jul 7, 5:42 PM CDT | Special Weather Statement | MPX | Polk | 33 min |
| Jul 7, 5:50 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 25 min |
| Jul 7, 6:24 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 111 min |
| Jul 7, 6:43 PM CDT | Areal Flood Advisory | MPX | Chippewa | 3 hr |
Nearby
Special Weather Statements in Minnesota, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.